Fungal Meningitis Outbreak

Top Three Causes of Drug Injuries

by Staff Blogger | December 31st, 2013

December 31, 2013

There are numerous ways medications can cause harm to a patient’s health, but most drug injuries fall into one of three different categories. The Drug Injury Attorneys with Ferrer, Poirot & Wansbrough explain the three most common types of drug injuries in the United States today include those caused by:

  • Contamination– Medications can become adulterated by germs, debris, and other substances during the manufacturing and packaging processes. The Centers for Disease Control and Prevention show that most recently, such mistakes led to a nationwide fungal meningitis outbreak that claimed dozens of lives and left hundreds of others sickened.
  • Inadequate Warning Labels– Manufacturers of the medications we use are required by law to thoroughly test new products before their release to ensure safety. When insufficient testing is done, warning labels on new products can fail to explain certain dangers associated with new medications to users. For example, numerous patients suffered an Actos® Drug Injury due to such failures.
  • Prescription Errors– These mistakes can occur when a physician or medical professional administers the wrong drug to a patient. These errors can also include giving a patient too large or too small of a dosage of a needed medication.

The attorneys with Ferrer, Poirot & Wansbrough are aware of how dangerous drug injuries can be to patients and encourage anyone who has been harmed by a medication prescribed to them by a physician to discuss their legal options with a qualified attorney immediately.

FDA Recalls Certain Compounded Medications Due To Contamination

by Staff Blogger | June 4th, 2013

June 4, 2013

Last week, the U.S. Food and Drug Administration (FDA) announced it would be initiating a voluntary recall on all medications compounded by the Main Street Family Pharmacy, LLC. Reports indicate the recall is being conducted due to contamination of the products that can lead to a patient suffering a serious Compounded Drug Injury.

According to an FDA Press Release, three lots of the company’s preservative-free methylprednisolone acetate injections led to a total of seven patients developing abscesses on their skin at the site of the injection. One of those abscesses has been determined to be caused by a fungal infection. Testing later determined the products were contaminated with a fungus that led to the infections. As a precaution, the FDA and the company decided to recall all products compounded at the facility.

Experts say the incident is similar to the case of a recent fungal meningitis outbreak that claimed the lives of dozens and left hundreds sickened.

Those who are in possession of the affected products have been instructed to consult with Main Street Family Pharmacy on proper disposal. Those who received a medication compounded by the facility have been told to discuss their concerns with their doctor or physician.

The Drug Injury Lawyers with Ferrer, Poirot & Wansbrough are aware of the risks posed by consuming a contaminated product. The firm may be able to help if you were harmed by a medication given to you by a physician.